MAUDE Adverse Event Report: OUTSET MEDICAL, INC. TABLO X HEMODIALYSIS SYSTEM; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

OUTSET MEDICAL, INC. TABLO X HEMODIALYSIS SYSTEM; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Model Number PN-0003000
Medical Device Problem Codes No Display/Image (1183); Failure to Power Up (1476)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 09/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with a history of cardiac stenosis coded twice during dialysis treatment on tablo.The care personnel initiated cardiopulmonary resuscitation (cpr), and the patient was revived and was stable.During the second code, the care personnel attempted to return the blood and end the treatment; however, it was reported that the tablo touchscreen froze.The nurse disconnected the patient from the tablo device and there was estimated 240 ml of blood loss.The patient was revived and was stable post-treatment.Based on the available information, it is unknown if the code event was related to the patient¿s underlying condition; therefore, this event is being reported as a serious injury.
 
Additional Manufacturer Narrative
An investigation conducted by outset technical team via log review confirmed that the user manually stopped the blood pump at 66 and half minutes into a two and half-hour treatment.The treatment was ended, which is when the ¿new saline bag required¿ alarm was triggered.By this time, 800 ml of saline was already used by the site and there was not enough saline to return the blood, hence ¿alarm saline bag required¿ was prompted.It was noted that 400 ml of saline was delivered in the six minutes prior to the alarm new saline bag required.The outset technical team concluded that this strongly indicates that the patient was in distress prior to the alarm.It could not be confirmed if the graphic user interface (gui) went black at this point.A field service engineer (fse) replaced the touchscreen on the system.A comprehensive dhr (device history record) review was performed.There were no non-conformances noted upon review of the dhr for the console and it was confirmed that this console met all inspections and test criteria.Prior to final release and distribution to customers, all tablo consoles are inspected, tested and verified through in-process inspection and testing, followed by a quality inspection after manufacturing.

Brand Name
TABLO X HEMODIALYSIS SYSTEM
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
OUTSET MEDICAL, INC.
3052 orchard drive
san jose CA 95134
MDR Report Key12619848
Report Number3010355846-2021-00071
Device Sequence Number11086655
Product Code KDI
UDI-Device Identifier00850001011112
UDI-Public(01)00850001011112(11)190509
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190793
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPN-0003000
Device Catalogue NumberPN-0003000
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date09/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2021
Initial Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1